Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Extensions of pure positive functionals on Banach $ \sp{\ast} $-algebras

Authors: R. S. Doran and Wayne Tiller
Journal: Proc. Amer. Math. Soc. 82 (1981), 583-586
MSC: Primary 46K05
MathSciNet review: 614882
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A known extension theorem for pure states on a Banach *-algebra with isometric involution is shown to hold for the wider class of Banach *-algebras with arbitrary, possibly discontinuous, involutions.

References [Enhancements On Off] (What's this?)

  • [1] F. F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag, Berlin, 1973. MR 54 #11013. MR 0423029 (54:11013)
  • [2] J. Dixmier, $ {C^ * }$-algebras, North-Holland Math. Library, Vol. 15, North-Holland, Amsterdam, 1977. MR 56 #16388. MR 0458185 (56:16388)
  • [3] G. Maltese, Multiplicative extensions of multiplicative functionals in Banach algebras, Arch. Math. (Basel) 21 (1970), 502-505. MR 42 #8294. MR 0273415 (42:8294)
  • [4] C. E. Rickart, General theory of Banach algebras, Van Nostrand, Princeton, N.J., 1960. MR 22 #5903. MR 0115101 (22:5903)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46K05

Retrieve articles in all journals with MSC: 46K05

Additional Information

Keywords: Pure states, extensions, Banach *-algebra
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society